Alert archive / Ohio / Areal Flood Advisories in 2021

Areal Flood Advisory 3, NWS Cleveland, OH

June 3, 2021Marion County, Ohio

NWS Cleveland, OH issued this areal flood advisory at Jun 3, 2021, 4:31 PM EDT for Marion County, Ohio. It was in force for 16 min.

The area

The outline as issued.

The facts

Issued
Jun 3, 2021, 4:31 PM EDT (20:31 UTC)
Expired
Jun 3, 2021, 4:47 PM EDT
In force
16 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

County Marion County, OH

The radar

The Cleveland radar (KCLE), 142 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 455 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
455 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
492 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

871 
WGUS81 KCLE 032031
FLSCLE

Flood Advisory
National Weather Service Cleveland OH
431 PM EDT Thu Jun 3 2021

OHC101-040230-
/O.NEW.KCLE.FA.Y.0003.210603T2031Z-210604T0230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion OH-
431 PM EDT Thu Jun 3 2021

The National Weather Service in Cleveland has issued a

* Flood Advisory for Poor Drainage Areas for...
  Marion County in north central Ohio...

* Until 1030 PM EDT.

* At 431 PM EDT, local law enforcement reported heavy rain in the 
  advisory area due to thunderstorms. Overflowing poor drainage 
  areas have already caused minor flooding in the advisory area.

Some locations that will experience flooding include...
  Marion, La Rue, Caledonia, New Bloomington and Green Camp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Please report flooding to your local law enforcement agency when you 
can do so safely.

&&

LAT...LON 4058 8342 4070 8314 4070 8311 4070 8308
      4070 8306 4070 8304 4070 8295 4065 8295
      4065 8296 4061 8296 4056 8296 4049 8296
      4050 8325 4051 8325 4051 8326 4051 8342
      4052 8342 4054 8342

$$

Griffin
1 follow-up statement
507 
WGUS81 KCLE 032047
FLSCLE

Flood Advisory
National Weather Service Cleveland OH
447 PM EDT Thu Jun 3 2021

OHC101-032057-
/O.CAN.KCLE.FA.Y.0003.000000T0000Z-210604T0230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion OH-
447 PM EDT Thu Jun 3 2021

...FLOOD ADVISORY FOR MARION COUNTY HAS BEEN REPLACED WITH A FLASH 
FLOOD WARNING...

LAT...LON 4058 8342 4070 8314 4070 8311 4070 8308
      4070 8306 4070 8304 4070 8295 4065 8295
      4065 8296 4061 8296 4056 8296 4049 8296
      4050 8325 4051 8325 4051 8326 4051 8342
      4052 8342 4054 8342

$$

Griffin

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this areal flood advisory went out at Jun 3, 3:19 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 3, 3:19 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
319 PM EDT Thu Jun 3 2021

.SYNOPSIS...
A weak surface trough will linger across the region through
Friday. High pressure will build from the southwest on Friday
night and persist across the Ohio and Tennessee Valleys through
the weekend.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
A surface trough across Western Ohio will propagate east across
the region as a strong upper jet lifts northeast out of the
region. Ahead of this trough, moisture advection and the left
exit region of the upper jet has allowed for showers to persist
across the region. Some breaks in the clouds has allowed for
temperatures to creep a little higher and some added instability
across the region has allowed for some thunder across the area.
Rain will continue through the afternoon and evening hours. Rain
has been efficient so far with brief downpours, bringing a few
tenths quickly across the area. With storm motions decreasing
slightly and persistent southwest to northeast direction of
rain, will need to watch for some training and nuisance-type
flooding where rain persists. As the trough slides east
overnight with the upper level trough axis, conditions should
dry across the region and have a dry forecast after midnight.
For Friday, the surface trough will linger across the region and
a weak shortwave aloft will ripple across the area, allowing for
some isolated showers and have maintained some low PoPs for the
eastern half of the area. Temperatures should improve to near or
just above normal for Friday with clearing conditions through
the day. Upper ridging and surface high pressure enter on Friday
night and allow for dry conditions that will persist through the
weekend. Lows will remain elevated in the lower 60s.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
The area will remain under the influence of a ridge this weekend,
which will lead to increasing temperatures and dew points as return
flow from the Gulf of Mexico develops. High temps will be in the mid
80s to around 90 degrees each day, although a few spots in the
northwestern portion of the area may climb into the lower 90s on
Sunday. Overnight lows will fall into the low to mid 60s.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Ridging should remain in place over the area through at least the
first half of the week and any chances of precipitation will hinge
on an area of upper level low pressure that will be located over
Texas or the Deep South by midweek. The low may intensify the return
flow from the Gulf of Mexico, which would allow dew points to creep
into the upper 60s and may provide sufficient instability for
diurnal shower and thunderstorm development each afternoon and
evening, with the best chance Tuesday onward. A few guidance members
indicate some weak pieces of energy moving across the area which may
provide a trigger for shower and thunderstorm development during
this time, so decided to go with broad slight chance to chance PoPs
until there is more model agreement on the synoptic setup.

Above normal temperatures will linger through the majority of the
week, with highs in the mid 80s to lower 90s. Overnight lows will be
in the mid to upper 60s.

&&

.AVIATION /18Z Thursday THROUGH Tuesday/...
Variable conditions across the region have allowed for a
challenging TAF package this afternoon. A surface trough to the
west of the region has allowed for rain to persist across the
region and non-VFR conditions near/in these rain showers. Any
rain is causing quick IFR/LIFR conditions with downpours.
Additional showers and storms are developing over central Ohio
this afternoon and will continue across the region through the
evening hours and have rain mentioned for most terminals with
MVFR or lower in the rain. The trough pushes east across the
area overnight and ceilings should improve to VFR with clearing
entering late in the period over the western half of the
airspace. Lower clouds should linger to the east and more
showers could develop late in the TAF period on Friday. Winds
will be light out of the south, becoming west with the trough
passage overnight.

Outlook...Non-VFR possible with showers through Friday afternoon.

&&

.MARINE...
Weak troughing over Lake Erie will provide light southerly winds
through tonight, before southwesterly flow develops as high pressure
begins to build over the region Friday through Tuesday. Winds will
most likely increase over the weekend and may approach or slightly
exceed 20 knots in open waters Saturday, but don't expect Small
Craft Advisory conditions in the nearshore zones due to the
southwesterly flow. Winds should relax Sunday and will be under 10
knots through at least the first half of next week.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Sefcovic
NEAR TERM...Sefcovic
SHORT TERM...Maines
LONG TERM...Maines
AVIATION...Sefcovic
MARINE...Maines
Hazardous weather outlook, Jun 3, 6:01 AM EDT, 10 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
601 AM EDT Thu Jun 3 2021

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-041015-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-
Southern Erie-
601 AM EDT Thu Jun 3 2021

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 4:47 PM EDTFlash Flood WarningCLEMarion2 hr

Nearby

Areal Flood Advisories in Ohio, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.